Alert archive / Illinois / Wind Advisories in 2007
Wind Advisory 6, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Oct 21, 2007, 3:51 AM CDT for Bureau County, Putnam County, Illinois. It took effect at Oct 21, 2007, 10:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2007, 3:51 AM CDT (08:51 UTC)
- In effect from
- Oct 21, 2007, 10:00 AM CDT
- Expired
- Oct 21, 2007, 2:57 PM CDT
- In force
- 5 hr
- Issued by
- NWS Quad Cities, IA
Counties Bureau County, IL, Putnam County, IL
The radar
The Quad Cities radar (KDVN), 104 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2615 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDVN 210851 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 351 AM CDT SUN OCT 21 2007 ...STRONG GUSTY WINDS DEVELOPING TODAY... .SOUTH WINDS WILL INCREASE TODAY AS A STRONG LOW PRESSURE SYSTEM MOVES FROM NORTHERN KANSAS INTO CENTRAL IOWA. WINDS WILL BE STRONGEST WELL OUT AHEAD OF THIS SYSTEM...WITH SPEEDS AS HIGH AS 25 TO 30 MPH WITH GUSTS OVER 40 MPH OVER PORTIONS OF NORTHWEST ILLINOIS. ILZ017-018-211700- /O.NEW.KDVN.WI.Y.0006.071021T1500Z-071021T2100Z/ BUREAU-PUTNAM- INCLUDING THE CITIES OF...PRINCETON...HENNEPIN 351 AM CDT SUN OCT 21 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. SOUTH WINDS FROM 15 TO 25 MPH WILL INCREASE TO 25 TO 30 MPH BY LATE MORNING. THE WINDY CONDITIONS WILL CONTINUE THROUGH MID AFTERNOON...WITH GUSTS OVER 40 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING. $$ DLS
2 follow-up statements
000 WWUS73 KDVN 211701 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1201 PM CDT SUN OCT 21 2007 ...STRONG GUSTY WINDS TO CONTINUE INTO MID AFTERNOON... .SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED OVER PORTIONS OF NORTHWEST ILLINOIS. ILZ017-018-212100- /O.CON.KDVN.WI.Y.0006.000000T0000Z-071021T2100Z/ BUREAU-PUTNAM- INCLUDING THE CITIES OF...PRINCETON...HENNEPIN 1201 PM CDT SUN OCT 21 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. SOUTH WINDS FROM 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH MID AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING. $$ NICHOLS
000 WWUS73 KDVN 211957 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 257 PM CDT SUN OCT 21 2007 ...WIND ADVISORY CANCELLED... ILZ017-018-212100- /O.CAN.KDVN.WI.Y.0006.000000T0000Z-071021T2100Z/ BUREAU-PUTNAM- INCLUDING THE CITIES OF...PRINCETON...HENNEPIN 257 PM CDT SUN OCT 21 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED FOR THE REMAINDER OF THIS AFTERNOON. $$ NICHOLS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Oct 21, 3:33 AM CDT, 18 minutes earlier.
Area forecast discussion, Oct 21, 3:33 AM CDT, 18 minutes before
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
Hazardous weather outlook, Oct 20, 4:31 AM CDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 431 AM CDT SAT OCT 20 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-210945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 431 AM CDT SAT OCT 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT MINOR TO MODERATE FLOODING RESULTING FROM RECENT HEAVY RAINFALL WILL CONTINUE ON TRIBUTARY RIVERS IN EASTERN IOWA. PLEASE SEE THE LATEST LOCAL FLOOD STATEMENTS FOR COMPLETE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BREEZY CONDITIONS ARE EXPECTED ON SUNDAY...MAINLY SOUTH OF INTERSTATE 80. A LARGE AND SLOW MOVING STORM SYSTEM IS EXPECTED TO IMPACT THE AREA MUCH OF NEXT WEEK. THIS SYSTEM COULD BRING A PROLONGED PERIOD OF RAIN TO THE AREA FOR SUNDAY THROUGH WEDNESDAY. RAINFALL FROM THIS SYSTEM COULD ADD TO THE HIGH WATER OR FLOODING THAT IS ALREADY OCCURRING IN THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DLS/LE
Nearby
Wind Advisories in Illinois, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.